PSSD or something else?

New members can only post here until they introduce themselves
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

PSSD or something else?

Unread post by Juno »

My story seems very different from most that I've read. I've had symptoms of this since March (reduced sensation and often unable to reach orgasm, low libido). I was on Sertraline for 2-3 months from June-September for breathing problems thought to be anxiety related. I cut down and stropped as feeling suicidal on them. After symptoms persisted I started on Mirtazapine in November and cut down and stopped in January as was getting vision problems. At the end of February I was getting severe anxiety and GP suggested propranolol. I took for a week 20-30mg a day. After this he increased to 40mg tablets and took 2. Anxiety was better so cut down to one and then tried to see if I was ok without. After 2 days off I took 2 ibruprofen for nose pain. I then noticed some numbness. This had happened to me in the past with this drug, so not overly concerned. However the next day it was worse. I also started getting menopausal symptoms with periods stopping for 2 months. Doctors have confirmed I'm in early menopause. Because there was a lot going on, I'm unsure of the cause. Do you think the antidepressant use made me susceptible to a reaction from propranolol or ibruprofen? Or could it have been delayed reaction from the other antidepressants? I had sexual problems with sertraline, but got better when I reduced to 25mg and resolved when off the drug. With mirtazapine I didn't really notice anything. I thought there was a slight dip when I first took the propanolol, but able to function on it.
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

Re: PSSD or something else?

Unread post by Juno »

Also I had a recurring vaginal infection about monthly for the last few months and had this before symptoms started. It is possible I caused some nerve damage from itching or engaging in sexual activity while I had this?
arahant
Posts: 145
Joined: Tue Nov 26, 2019 11:54 am
Contact:

Re: PSSD or something else?

Unread post by arahant »

Juno wrote:
Tue Sep 15, 2020 4:42 am
My story seems very different from most that I've read. I've had symptoms of this since March (reduced sensation and often unable to reach orgasm, low libido). I was on Sertraline for 2-3 months from June-September for breathing problems thought to be anxiety related. I cut down and stropped as feeling suicidal on them. After symptoms persisted I started on Mirtazapine in November and cut down and stopped in January as was getting vision problems. At the end of February I was getting severe anxiety and GP suggested propranolol. I took for a week 20-30mg a day. After this he increased to 40mg tablets and took 2. Anxiety was better so cut down to one and then tried to see if I was ok without. After 2 days off I took 2 ibruprofen for nose pain. I then noticed some numbness. This had happened to me in the past with this drug, so not overly concerned. However the next day it was worse. I also started getting menopausal symptoms with periods stopping for 2 months. Doctors have confirmed I'm in early menopause. Because there was a lot going on, I'm unsure of the cause. Do you think the antidepressant use made me susceptible to a reaction from propranolol or ibruprofen? Or could it have been delayed reaction from the other antidepressants? I had sexual problems with sertraline, but got better when I reduced to 25mg and resolved when off the drug. With mirtazapine I didn't really notice anything. I thought there was a slight dip when I first took the propanolol, but able to function on it.
You reported no sexual while tapering Sertraline/Mirtapazine, and maybe a "slight dip" on propanolol. If you check the average complain here you will notice that a lot of people cannot even function... I think that answers your question.
You reported many symptoms of generalized anxiety, which can include worries about your own health too.
Better look for a way to alleviate your anxiety with specialized health counseling/psychotherapy/psychiatry instead of GPs, while avoiding drugs which are known to cause sexual dysfunction, because it can become something new to worry about.
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

Re: PSSD or something else?

Unread post by Juno »

Two days after I stopped Propranolol I could not function either. It hasn't changed much since. I felt like I had some emotional symptoms, which are now a bit better. Also have low appetite and can easily skip lunch without getting hungry.
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

Re: PSSD or something else?

Unread post by Juno »

See my symptoms above. I can feel, but very little sexual sensation. Before I was able to reach orgasm very quickly. I usually had to try and delay it with a partner as could be a couple of minutes.
User avatar
kpavel
Posts: 193
Joined: Thu Aug 15, 2019 7:50 am
Contact:

Re: PSSD or something else?

Unread post by kpavel »

Juno wrote:
Tue Sep 15, 2020 1:02 pm
Two days after I stopped Propranolol I could not function either. It hasn't changed much since. I felt like I had some emotional symptoms, which are now a bit better. Also have low appetite and can easily skip lunch without getting hungry.
It looks like pssd, I had same ability to skip lunch by the way. Your symptoms can be signs of hypogonadotropic hypogonadism, that's why you were told about 'menopause'. Teenage menopause? WTF.

Look at the texts, sertraline CAN cause it. Propranolol is just not a good drug for sexual function.

https://pubmed.ncbi.nlm.nih.gov/29850907/
Females
https://dermnetnz.org/topics/hypogonadism-in-females/
https://www.bmj.com/rapid-response/2011 ... -surprised
https://medlineplus.gov/ency/article/001195.htm
https://pubmed.ncbi.nlm.nih.gov/12725453/
https://pubmed.ncbi.nlm.nih.gov/11056245/
https://pubmed.ncbi.nlm.nih.gov/9543205/
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

Re: PSSD or something else?

Unread post by Juno »

I'm not a teenager! Where did I say that? I'm 44. I'm guessing it could be the combination, but didn't have problems until discontinuing Propranolol. Blood tests have continued to confirm menopause. I stopped Sertraline 6 months before having problems.
User avatar
kpavel
Posts: 193
Joined: Thu Aug 15, 2019 7:50 am
Contact:

Re: PSSD or something else?

Unread post by kpavel »

Juno wrote:
Wed Sep 16, 2020 6:13 am
I'm not a teenager! Where did I say that? I'm 44. I'm guessing it could be the combination, but didn't have problems until discontinuing Propranolol. Blood tests have continued to confirm menopause. I stopped Sertraline 6 months before having problems.
My mistake, I thought about another person I saw in discord, I remembered you. Anyway if propranolol wasn't the main reason (it can reduce libido too https://www.pharmacytimes.com/publicati ... ibido-0610), links I put connect several dots according to your symptoms. It looks like pssd. Likely there's a doctor knowing how to evaluate that better.
Juno
Posts: 10
Joined: Wed Apr 22, 2020 5:52 am
Contact:

Re: PSSD or something else?

Unread post by Juno »

Well thanks for taking it seriously. I do have anxiety, but I don't think this is the cause. It was pretty sudden. I'm really angry about this as already have primary vaginismus, so this was pretty much all I had and always thought it was a trade off having no problems in this area. How do doctors and info leaflets get away with not telling you this could be permanent. I never would've taken the risk. Only took these drugs as had breathing problems, likely from a doctors prescribed nasal spray, that everyone convinced me was anxiety.
Post Reply

Who is online

Users browsing this forum: No registered users and 1 guest